This website is intended for UK healthcare professionals only Log in | Register

Tag Archives: occupation

November 2016 Br J Cardiol 2016;23:141–4 doi:10.5837/bjc.2016.038

Postural tachycardia syndrome: a UK occupational therapy perspective

Jenny Welford, Christopher McKenna

Abstract

Introduction Postural tachycardia syndrome (PoTS) is a form of dysautonomia, a term used to describe dysfunction of the autonomic nervous system. Those living with PoTS can experience a vast array of symptoms that can be life-altering and debilitating.1 As well as a significant increase in heart rate upon standing, as a result of orthostatic intolerance, syncope and presyncope can occur, along with headaches, fatigue, palpitations, nausea and dizziness, which are usually relieved by lying down.2 Other autonomic functions, such as digestion, bladder control, temperature regulation and stress responses, may also be affected. Onset can be sudden

| Full text
Close

You are not logged in

You need to be a member to print this page.
Find out more about our membership benefits

Register Now Already a member? Login now
Close

You are not logged in

You need to be a member to download PDF's.
Find out more about our membership benefits

Register Now Already a member? Login now